My 17mth old has been on 9mg lansoprazole daily for severe GERD since he was 8mth. He is now 17mth and weighs 22lb. His GERD is under control, but he is anaemic and suffering from poor weight gain. He continues to have problems with gastrointestinal pain, constipation (for which he has movicol paed) and gastrointestinal dysmotility. Could the lansoprazole long term be contributing to any of this, particularly the absorbtion of iron, and should it be discontinued? He is thought to have segmental NF1, is it more likely that the NF1 is causing his problems?
It is difficult to know.
Certainly lansoprazole commonly causes stomach upset such as abdominal pain, constipation and diarrhea.
There could potentially be a problem with inadequate iron absorption if iron is given with lansoprazole. You may need to consider stopping lansoprazole or giving intravenous iron if you suspect this is the case.
You should talk to your doctor about these issues.
- Lansoprazole Information for Consumers
- Lansoprazole Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lansoprazole (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Mar 2011 • 1 answer
Posted 11 Apr 2011 • 2 answers
Posted 22 Feb 2013 • 1 answer
Posted 15 Sep 2014 • 2 answers
Posted 27 Oct 2014 • 1 answer